Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 218, NWS Jackson, MS

September 24, 2005Concordia Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 7:56 PM CDT for Concordia Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2005, 7:56 PM CDT (00:56 UTC)
Expired
Sep 24, 2005, 8:45 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Concordia Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 4:20 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 250057
TORJAN
LAC029-250145-
/O.NEW.KJAN.TO.W.0218.050925T0056Z-050925T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF FERRIDAY

* UNTIL 845 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES        
  SOUTHWEST OF WEST FERRIDAY...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WEST FERRIDAY BY 810 PM CDT
  FERRIDAY BY 815 PM CDT
  CLAYTON BY 820 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3160 9181 3143 9177 3165 9143 3175 9159

$$
1 follow-up statement
000 
WWUS54 KJAN 250134
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT SAT SEP 24 2005

LAC029-250145-
/O.CON.KJAN.TO.W.0218.000000T0000Z-050925T0145Z/
CONCORDIA LA-
834 PM CDT SAT SEP 24 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CONCORDIA
PARISH...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
CLAYTON...MOVING NORTHEAST AT 40 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 3171 9164 3160 9158 3168 9141 3176 9144

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:40 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 24, 6:40 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT SAT SEP 24 2005

.DISCUSSION...SPIRAL TENTACLES EMANATING FROM RITA HAVE LAID ACROSS
THE FORECAST AREA TODAY...GENERALLY WREAKING HAVOC. THE COMBINATION
OF SHEAR...INSTABILITY AND A TOUCH OF MID LEVEL DRY AIR WERE ENOUGH
TO FUEL AN OUTBREAK OF MINI-SUPERCELLS WHICH...GENERALLY RACED NORTH
NORTHWEST AT 50 MPH ACROSS THE ARKLAMISS. THE LOOK OF STORMS ON RADAR
INDICATES THAT PERHAPS THE GREATEST LOW LEVEL SHEAR IS SHIFTING
NORTHWEST TO THE DELTA REGION...ALTHOUGH THE TORNADO RISK SHOULD
CONTINUE THROUGH THE DURATION OF THE TORNADO WATCH FOR ALL COUNTIES
AND PARISHES.

FOR THE REST OF THE NIGHT...TROPICAL STORM RITA WILL PLOD SLOWLY
TOWARD THE REGION AS WESTERLIES TO THE NORTH BEGIN TO INFLUENCE THE
FEATURES MOVEMENT. LOOK FOR AT LEAST ISOLATED THUNDER TO REMAIN A
POSSIBILITY THROUGH THE NIGHT BUT...WANING SURFACE-BASED INSTABILITY
THIS EVENING SHOULD FORTUNATELY LIMIT SEVERE WEATHER POTENTIAL
SHORTLY AFTER SUNDOWN. WITH THE REMNANTS OF RITA CLOSING IN EXPECT
GRADIENT WINDS TO REMAIN GUSTY THOUGH. THE WIND ADVISORY WILL BE
CONTINUED THIS EVENING IN WESTERN ZONES AND ALL BUT THE ERN THIRD OF
THE FORECAST AREA SHOULD BE COVERED BY A LAKE WIND ADVISORY TONIGHT.
IN ADDITION...THE FLASH FLOOD WATCH WILL BE CONTINUE THROUGH THE
REST OF THE NIGHT IN SOUTHWEST ZONES. ALL AREAS OF THE FORECAST AREA
COULD RECEIVE UPWARDS OF AN INCH OR TWO OF RAIN IN DOWNPOURS
TONIGHT...BUT ONLY IN THE SOUTHWEST SHOULD THESE AMOUNTS CAUSE
FLOODING CONCERNS.

LOOK FOR TOMORROW TO BE CLOUDY...SHOWERY AND BREEZY...MUCH LIKE
TODAY. HOWEVER...I ANTICIPATE SEVERE WEATHER WILL NOT BE NEARLY AS
MUCH OF AN ISSUE TOMORROW GIVEN LOWER EXPECTED RATES OF
SURFACE-BASED INSTABILITY. SHEAR WILL STILL REMAIN SOMEWHAT HIGH
THOUGH...SO AN ISOLATED TORNADO CANNOT BE RULED OUT AND THIS RISK
WILL BE HIGHLIGHTED IN THE HWO. ONCE AGAIN...DOWNPOURS WILL BE
POTENTIALLY HEAVY GIVEN THE TROPICAL LEVELS OF MOISTURE...BUT ANY
FLOODING PROBLEMS ARE ANTICIPATED TO REMAIN VERY MINOR AND ISOLATED
SO NO FLOOD WATCHES HAVE BEEN PROPOSED FOR THIS PERIOD AS OF YET.
/BB/

WILL GENERALLY FOLLOW TREND OF GFS TO LIFT REMNANTS OF KATRINA
GRADUALLY TO THE NE BY SUNDAY NIGHT. MAINTAINED HIGHER POPS CENTRAL
AND ERN ZONES FOR SUNDAY NIGHT AS THE SYSTEM LIFTS NEAR THE MS
RIVER. HOWEVER INCREASED MOS POPS WRN ZONES SLIGHTLY DUE TO
UNCERTAINTY OF SPEED OF SYSTEM...KEEPING THIS AREA IN HIGH END
CHANCE CATEGORY. MODELS FALLING INTO CONSENSUS THAT UPPER TROUGH
WILL CONTINUE EWD SHIFT MONDAY WITH NWLY FLOW AT LOW LEVELS REDUCING
PRECIP CHANCES FROM THE WEST. WILL DECREASE MOS POPS SLIGHTLY FOR
WRN ZONES BY THE BEGINNING OF THE WORK WEEK.

LOW LEVEL COLD AIR ADVECTION DEVELOPS BY TUESDAY BUT BRUNT OF 850 MB
COLD AIR DOME REMAINS N OF THE FORECAST AREA. AS A RESULT...AND
CONSIDERING MODEL TENDENCY TO COOL FIRST NIGHT OF COLD AIR ADVECTION
TOO MUCH...WILL INCREASE MOS POPS A FEW DEGREES HIGHER FROM
CURRENTLY ADVERTISED UPPER 50S/NEAR 60 LOWS FOR NRN AND CENTRAL
AREAS WEDNESDAY MORNING.

REMNANTS OF SYSTEM LINGER JUST E/SE OF AREA AND PIVOT BACK INTO SERN
ZONES BY WEDNESDAY AFTERNOON. THE FLAT LOW LEVEL TROUGH FINALLY
MOVES SOUTH OF OUR AREA THU AS A RELATIVELY DEEP UPPER LOW DROPS
INTO THE MID WEST...RESULTING IN SIGNIFICANT COLD AIR ADVECTION FOR
THE LOWER MS RIVER VALLEY. WILL FINALLY SEE TEMP REGIME SWITCH TO
MORE AUTUMN LIKE WEATHER BY THE END OF WEEK. WILL FOLLOW MOS TREND
WITH LOWS FROM THE 50S NORTH TO 60S SOUTH BY THE END OF THE WEEK
WITH AFTERNOON HIGHS IN THE LOW TO MID 80S. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  84  72  85 /  90  90  80  40
MERIDIAN      73  84  69  85 /  90  80  90  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 9 PM SATURDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
     MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

     LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063.

     FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
     MSZ035-MSZ040-MSZ041-MSZ047.

LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...TORNADO WATCH UNTIL 9 PM SATURDAY FOR ARZ074-ARZ075.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.

&&

50/03
Hazardous weather outlook, Sep 24, 6:59 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252359-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
659 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING
ACROSS A GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS
SHOULD BECOME VERY ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL
STILL BE A SLIGHT RISK OF SEVERE WEATHER AGAIN DURING THE DAY
SUNDAY ACROSS THE REGION.

LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH THROUGH MID EVENING TO SUPPORT THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING
WINDS TO BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE
RISK FOR TORNADOES WILL EXIST IN ALL AREAS THIS EVENING...IT
SHOULD BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR
WILL BE MORE FAVORABLE. EXPECT LESSENING SURFACE-BASED
INSTABILITY TO LEAD TO WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH
ISOLATED SEVERE STORMS CANNOT BE RULED OUT THROUGH THE OVERNIGHT
HOURS.

TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.

PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.

A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.

WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 24, 6:00 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     8 SW BROOKHAVEN         31.50N 90.54W
09/24/2005                   LINCOLN            MS   EMERGENCY MNGR

            FEW POWERLINES DOWN NEAR WEST LINCOLN.

&&

DB
Local storm report, Sep 24, 6:03 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          5 SW MORGAN CITY        33.33N 90.41W
09/24/2005                   LEFLORE            MS   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GOUND IN EXTREME SOUTHERN LEFLORE
            COUNTY.

&&

DB
Local storm report, Sep 24, 6:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          5 WSW GREENWOOD         33.49N 90.27W
09/24/2005                   LEFLORE            MS   EMERGENCY MNGR

            TORNADO ON THE GROUND. NUMEROUS TREES AND POWERLINES
            DOWNED.

&&

AEG
Local storm report, Sep 24, 6:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TORNADO          2 NNW VAUGHN            32.83N 90.05W
09/24/2005                   YAZOO              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN ON DEASONVILLE AND
            VAUGHN ROADS. RADAR INDICATED LIKELY TORNADO IN THIS
            AREA.

&&

AEG
Local storm report, Sep 24, 6:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     2 NW LORMAN             31.84N 90.07W
09/24/2005                   SIMPSON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ON THE NATCHEZ TRACE

&&

CAL
Local storm report, Sep 24, 7:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     9 SE VICKSBURG          32.25N 90.74W
09/24/2005                   WARREN             MS   AMATEUR RADIO

            ONE TREE AND SEVERAL LIMBS BLOCKING ONE LANE OF THE BIG
            BLACK RIVER BRIDGE ON HWY 27

&&

CAL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:18 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas57 min
Sep 24, 8:37 PM CDTTornado WarningJANMadison38 min
Sep 24, 8:52 PM CDTSevere Thunderstorm WarningJANEast Carroll38 min
Sep 24, 9:20 PM CDTTornado WarningJANMadison, Tensas40 min
Sep 24, 9:43 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas62 min
Sep 24, 9:44 PM CDTTornado WarningJANEast Carroll, Madison46 min
Sep 24, 10:26 PM CDTTornado WarningJANEast Carroll13 min
Sep 24, 11:33 PM CDTSevere Thunderstorm WarningJANConcordia27 min
Sep 24, 11:38 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll40 min
Sep 24, 11:49 PM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Madison, Richland, Tensas3 hr
Sep 24, 11:55 PM CDTSevere Thunderstorm WarningJANCatahoula26 min
Sep 25, 12:00 AM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll45 min
Sep 25, 12:02 AM CDTFlash Flood WarningJANEast Carroll, West Carroll4 hr
Sep 25, 12:11 AM CDTSevere Thunderstorm WarningJANConcordia34 min
Sep 25, 12:27 AM CDTTornado WarningJANConcordia18 min
Sep 25, 12:43 AM CDTTornado WarningJANTensas62 min
Sep 25, 1:03 AM CDTTornado WarningJANConcordia51 min
Sep 25, 1:33 AM CDTTornado WarningJANFranklin20 min
Sep 25, 1:37 AM CDTTornado WarningJANMadison23 min
Sep 25, 1:44 AM CDTTornado WarningJANTensas46 min
Sep 25, 2:48 AM CDTFlash Flood WarningJANConcordia3 hr
Sep 25, 6:51 AM CDTFlash Flood WarningJANTensas3 hr
Sep 25, 8:21 AM CDTTornado WarningJANTensas39 min
Sep 25, 10:00 AM CDTFlash Flood WarningJANTensas3 hr
Sep 25, 10:18 AM CDTTornado WarningJANTensas57 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.